MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATION TIBIAL TOWER NON-CEM #3~#5; TIBIAL GUIDE

UNITED ORTHOPEDIC CORPORATION TIBIAL TOWER NON-CEM #3~#5; TIBIAL GUIDE
Model Number 9404-2902
Medical Device Problem Codes Break (1069); Material Separation (1562); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The problem may be caused by improper usage.When encountering dense bone, the surgeon should use the tibial peg drill to create four pilot holes before positioning the tibial tower onto the tibial baseplate trial.Failing to do so could result in device breakage.Additionally, the manufacturing process for the spike part has been revised.Instead of one-piece machining, the spike is now produced through welding of the spikes.This change has been implemented to further enhance the overall strength of the device.
 
Event or Problem Description
Surgeon had completed his tibial punching, and while removing the size 3-5 tibial tower, he noticed one of the tower spikes had broken off.The spike was located on the tibial plateau and removed.The case was completed successfully, there was no delay in the case, and the patient was unaffected.

Brand Name
TIBIAL TOWER NON-CEM #3~#5
Common Device Name
TIBIAL GUIDE
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave.2
hsinchu city, 30075
TW  30075
MDR Report Key19373170
Report Number3009760038-2024-00020
Device Sequence Number7678229
Product Code LXH
UDI-Device Identifier04719886892123
UDI-Public(01)04719886892123(10)22G859
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
Report Date (Section F) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9404-2902
Device Lot Number22G859
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/16/2024
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer05/06/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight83 KG
Date Report Sent to FDA05/08/2024